MAUDE Adverse Event Report: STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1122
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that hospital staff gave the rep a t25 screwdriver with a broken tip and reported it had broken on (b)(6) 2019 during a reverse shoulder procedure.Rep was not present for the procedure and confirmed that no further information is available.
 
Additional Manufacturer Narrative
Correction: refer to d10/h3.The reported event could be confirmed.The device inspection revealed the following: the tip of the returned screwdriver is indeed completely broken / snapped off during the reverse shoulder procedure (cracks are visible).The instrument as such looks clearly worn and therefore has been surely often used despite its age (as indicated).The close up views, done by the microscope, indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.Whereas high applied forces led to a strain of the material which finally resulted in the breakage during the reverse shoulder procedure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by repeated powerful dynamically overload during use.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CENTER SCREW T25 DRIVER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9387542
Report Number0008031020-2019-01987
Device Sequence Number470273
Product Code KWS
UDI-Device Identifier07613327100303
UDI-Public07613327100303
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1122
Device Catalogue Number5901-1122
Device Lot NumberSC25650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1